Alert archive / California / Wind Advisories in 2013
Wind Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 6, 2013, 6:41 PM PST for 4 counties in California. It took effect at Jan 7, 2013, 3:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2013, 6:41 PM PST (02:41 UTC)
- In effect from
- Jan 7, 2013, 3:00 AM PST
- Expired
- Jan 7, 2013, 9:07 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS76 KSGX 070241 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 641 PM PST SUN JAN 6 2013 ...WIND ADVISORY LATE TONIGHT THROUGH MONDAY... .LOW PRESSURE DEVELOPING OVER THE LOWER COLORADO RIVER VALLEY AND EXTREME NORTHWEST MEXICO WILL DRIVE GUSTY WINDS OVER THE MOUNTAINS AND INTO THE VALLEYS OF SAN BERNARDINO AND RIVERSIDE COUNTIES AND OVER THE SANTA ANA MOUNTAINS AND FOOTHILLS ON MONDAY. NORTH TO NORTHEAST WIND GUSTS TO 50 MPH ARE EXPECTED AT TIMES...WITH LOCAL HIGHER GUSTS POSSIBLE NEAR THE FOOTHILLS OF THE SAN BERNARDINO MOUNTAINS. MOUNTAIN WAVES MAY CAUSE LOCALIZED AND SUDDEN INCREASES IN THE WIND OVER PORTIONS OF THE INLAND EMPIRE... INCLUDING LOCATIONS THAT ARE NOT TYPICALLY PRONE TO OFFSHORE WINDS. CAZ055-056-071130- /O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 641 PM PST SUN JAN 6 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. * WINDS...NORTH WINDS 30 TO 45 MPH WITH LOCAL GUSTS TO 55 MPH POSSIBLE ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...WINDS INCREASING AFTER MIDNIGHT AND CONTINUING THROUGH MONDAY EVENING * LOCATION...OVER THE RIDGES AND ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. * IMPACTS...DIFFICULT TRAVEL CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. BROKEN BRANCHES AND TREE LIMBS. BLOWING DEBRIS ON ROADWAYS. MINOR STRUCTURAL DAMAGE POSSIBLE. * OUTLOOK...WINDS DECREASING MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-071130- /O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 641 PM PST SUN JAN 6 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO AROUND 50 MPH AT TIMES NEAR THE FOOTHILLS OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS. * TIMING...LATE TONIGHT THROUGH MONDAY EVENING * LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS...EXTENDING INTO THE CENTRAL PORTIONS OF THE INLAND EMPIRE AT TIMES. * IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS WILL MAKE TRAVEL ESPECIALLY HAZARDOUS ALONG PORTIONS OF HIGHWAYS 210...60...91 AND INTERSTATE 10 IN THE INLAND EMPIRE. BROKEN BRANCHES AND TREE LIMBS. BLOWING DEBRIS ON ROADWAYS. MINOR STRUCTURAL DAMAGE POSSIBLE. * OUTLOOK...WINDS DECREASING MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-071130- /O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/ COACHELLA VALLEY- 641 PM PST SUN JAN 6 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH * TIMING...EARLY MONDAY MORNING THROUGH MONDAY EVENING * LOCATION...MAINLY NORTHEAST OF THE I-10 CORRIDOR * VISIBILITY...LOCALLY REDUCED TO 1 MILE OR LESS IN BLOWING DUST * IMPACTS...REDUCED VISIBILITY IN BLOWING DUST AND SAND. DIFFICULT DRIVING CONDITIONS AT TIMES FOR MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. DEBRIS ON ROADWAYS. * OUTLOOK...WINDS DECREASING MONDAY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD/SS
3 follow-up statements
387 WWUS76 KSGX 071110 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PST MON JAN 7 2013 ...WIND ADVISORY THROUGH THIS EVENING... .NORTH FLOW BEHIND A COLD LOW PRESSURE SYSTEM ALONG THE LOWER COLORADO RIVER VALLEY WILL BRING STRONG GUSTY NORTH WINDS NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS THROUGH THIS EVENING IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES. CAZ055-056-072200- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 310 AM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES INTO THIS EVENING. * LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-072200- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 310 AM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES INTO THIS EVENING. * LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-072200- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ COACHELLA VALLEY- 310 AM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES INTO THIS EVENING. * LOCATION...MAINLY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING SAN AND BLOWING DUST * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
432 WWUS76 KSGX 072133 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST MON JAN 7 2013 ...WIND ADVISORY THROUGH THIS EVENING... .STRONG NORTH FLOW WILL CONTINUE INTO THIS EVENING AND BRING AREAS OF STRONG GUSTY NORTH WINDS NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS THROUGH THIS EVENING IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES. CAZ055-056-080600- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 133 PM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS CONTINUING THIS AFTERNOON BUT GRADUALLY DIMINISHING THIS EVENING. * LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-080600- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 133 PM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS CONTINUING THIS AFTERNOON THEN GRADUALLY DIMINISHING THIS EVENING. * LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-080600- /O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ COACHELLA VALLEY- 133 PM PST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS CONTINUING THIS AFTERNOON BUT GRADUALLY DIMINISHING THIS EVENING. * LOCATION...MAINLY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING SAN AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
716 WWUS76 KSGX 080507 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 907 PM PST MON JAN 7 2013 CAZ048-055>057-061-080615- /O.CAN.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 907 PM PST MON JAN 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY STRENGTH SO THE ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN GUSTY IN SOME AREAS OVERNIGHT AND ON TUESDAY...HOWEVER WIDESPREAD ADVISORY STRENGTH WINDS ARE NOT EXPECTED. SOME WIND GUSTS OBSERVED TODAY: 63 MPH......SKY VALLEY. 1065 FT IN THE COACHELLA VALLEY 55 MPH......EL CARISO. 2730 FT IN THE SANTA ANA MOUNTAINS 46 MPH......LAKE MATHEWS. 1516 FT NEAR CORONA 45 MPH......TORO PEAK. 8700 FT SANTA ROSA MOUNTAINS 40 MPH......MOUNT BALDY VILLAGE 4230 FT $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 2:00 PM PST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 6, 2:00 PM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST SUN JAN 6 2013 .SYNOPSIS... A COLD UNSTABLE LOW PRESSURE SYSTEM WILL BRING OCCASIONAL SHOWERS OVERNIGHT WITH A SLIGHT CHANCE OF A THUNDERSTORM. A FEW INCHES OF SNOW ARE POSSIBLE IN THE MOUNTAINS...AND SOME GUSTY WESTERLY WINDS WILL ALSO OCCUR THERE. A FEW LINGERING SHOWERS COULD LAST UNTIL VERY EARLY MONDAY MORNING...BUT FAIR WEATHER WILL RETURN MONDAY ALONG WITH LOCALLY GUSTY NORTHEASTERLY WINDS DUE TO OFFSHORE FLOW. THERE WILL BE A WARMING TREND MONDAY THROUGH WEDNESDAY. ANOTHER SYSTEM IS EXPECTED TO BRING SHOWERS THURSDAY INTO THURSDAY NIGHT...WITH FAIR WEATHER RETURNING FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SCATTERED SHOWERS WERE MOVING THROUGH THE AREA THIS AFTERNOON WITH MOST OF THE MODERATE TO HEAVY RAIN VERY BRIEF. RAINFALL AMOUNTS TODAY HAVE MOSTLY BEEN A FEW HUNDREDTHS OF AN INCH...WITH ONLY ISOLATED AMOUNTS AROUND 1/10 INCH. THE MAIN UPPER LOW IS CURRENTLY CENTERED BETWEEN VENTURA AND BAKERSFIELD...AND THE PAST SEVERAL HOURS HAVE HAD CLOUD TOP WARMING WITH THE CONVECTION AND RAINFALL RATE DECREASES. STILL...WE SHOULD GET SOME MORE SHOWERS ESPECIALLY THIS EVENING WHEN THE TROUGH AXIS MOVES THROUGH AND THE COLDEST AIR ALOFT IS OVER US...AROUND -28 TO -29 DEG C AT 500 MB. WITH TEMPS LIKE THAT...WE COULD HAVE AN ISOLATED TSTORM...THOUGH THE LAST DETECTED LIGHTNING STRIKE WAS AROUND 11Z SW OF SAN FRANCISCO. NEW SNOW TO ABOUT 1/2 INCH HAS FALLEN IN THE SAN BERNARDINO COUNTY MTNS...AND MORE SNOW COULD FALL ABOVE ABOUT 4000 FEET ANYWHERE FROM SAN BERNARDINO COUNTY TO SAN DIEGO COUNTY...BUT THE SHOWERY NATURE OF THE PRECIP SHOULD KEEP AMOUNTS UNDER 4 INCHES. WITH NORTH FLOW AROUND THE BACK SIDE OF THE LOW TONIGHT/VERY EARLY MONDAY...THERE COULD BE 1-3 INCHES ON THE N/NE SLOPES OF THE SAN BERNARDINO MTNS AS HIGH-RES LOCAL WRF RUNS SHOW UP TO 1/4 INCH OF MEASURABLE PRECIP FROM THAT...AND A DECENT AMOUNT OF 700-500 MB MOISTURE MOVING THROUGH...BUT...THE LATEST 1.3-KM FWIS IS SHOWING LOWER PRECIP AMOUNTS. A HIGH PRESSURE RIDGE WILL MOVE IN BEHIND THE UPPER LOW...AND SOME OFFSHORE FLOW WILL DEVELOP. 1.3-KM FWIS CONTINUES TO BE RUN FOR SO-CAL AND SHOWS GUST POTENTIAL OF AROUND 50 MPH MONDAY NEAR THE CRESTS OF THE MTNS BUT WITH NO STRONG WINDS FURTHER DOWNSTREAM...WHILE LOCAL WRF POTENTIAL TEMP CROSS-SECTIONS SHOW SOME DOWNWARD PROPAGATION OF MTN WAVES INTO THE VALLEYS THE DURING THE DAY MONDAY BUT NOTHING STRONG. WE SHOULD BE JUST BELOW WIND ADVISORY CRITERIA WITH MOST CANYONS/PASSES HAVING GUSTS IN THE 25-40 MPH RANGE...AND MOSTLY ISOLATED. WE DO NOT HAVE THE STRONG CROSS-MTN TEMP GRADIENT IN THE MTNS THAT WE WOULD NORMALLY WANT TO SEE IN ORDER TO ISSUE A WIND ADVISORY OR HIGH WIND WARNING. WITH THE BUILDING RIDGE AND MOSTLY CLEAR SKIES...WE SHOULD HAVE SUBSTANTIAL WARMING MON/TUE. AN EDDY COULD BRING SOME PATCHY STRATUS/FOG TO COASTAL AREAS BY WED MORNING AND RESULT IN SOME COOLING WED...MAINLY NEAR THE COAST. 12Z ECM FINALLY IS MORE IN LINE WITH GFS/GEM FOR THE NEXT SYSTEM FOR THU. SO...CONFIDENCE IS HIGHER AND INCREASED SOME POPS TO LIKELY FOR THU. IT LOOKS RATHER CHILLY THE REST OF THE WEEK UNDER COLD CYCLONIC NORTHERLY FLOW ALOFT...WITH POSSIBLY ANOTHER DISTURBANCE SWINGING SOUTH ALONG THE WEST COAST EARLY NEXT WEEK. && .AVIATION... 062100Z...SHOWERS AND CIGS AROUND 2000-3000 FEET WILL INCREASE THIS AFTERNOON AND SPREAD SOUTHEAST THROUGH THE EVENING. VIS WILL REMAIN MOSTLY P6SM...BUT LOCAL TERRAIN WILL BE OBSCURED. A COUPLE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. WESTERLY WIND WILL INCREASE THIS AFTERNOON FOR ALL AREAS...CAUSING SOME STRONG UP/DOWN DRAFTS IN THE LEE OF THE MOUNTAINS THROUGH THE EVENING. SKIES WILL BEGIN TO SCATTER OUT AT KSNA FIRST AT AROUND 03-05Z. OTHERWISE SHOWERS WILL END OVERNIGHT AND SKIES WILL CLEAR FROM THE COASTAL BASIN AS WIND FLOW TURNS OFFSHORE BETWEEN 08-10Z MONDAY. && .MARINE... NORTHWEST WINDS...SWELL AND SURF WILL INCREASE TODAY AND CONTINUE THROUGH MONDAY MORNING. WINDS WILL GUST TO 30 KT OR HIGHER IN THE OUTER WATERS. SWELL WILL INCREASE UP TO 10 FEET SOUTH OF SAN CLEMENTE ISLAND TONIGHT AND MONDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE HAZARDOUS CONDITIONS. THE BIG SWELL WILL PRODUCE SURF OF 5 TO 7 FEET WITH SETS TO 8 FEET AT SOUTHERN SAN DIEGO COUNTY BEACHES. A HIGH SURF ADVISORY IS IN EFFECT. WIND WILL DECREASE MONDAY MORNING WHILE THE SWELL AND SURF WILL SLOWLY DECREASE THROUGH THE DAY MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM MONDAY FOR SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH 4 PM MONDAY AND INNER COASTAL WATERS FROM 4 PM TODAY UNTIL 4 AM MONDAY...SEE LAXMWWSGX. && PUBLIC...MAXWELL AVIATION/MARINE...MM
Hazardous weather outlook, Jan 6, 4:00 PM PST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SUN JAN 6 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-071430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD LOW PRESSURE SYSTEM ALOFT WILL BRING LIGHT TO MODERATE SHOWERS ALONG AND WEST OF THE MOUNTAINS THROUGH TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE AS WELL. THE SNOW LEVEL WILL LOWER TO 3500 TO 4000 FEET OVERNIGHT WITH LOCAL SNOWFALL OF 2 TO 4 INCHES POSSIBLE...MAINLY ABOVE 4500 FEET WITH ISOLATED GREATER AMOUNTS. THERE IS ALSO THE POSSIBILTY OF WATERSPOUTS OVER THE COASTAL WATERS. GUSTY WESTERLY WINDS TO 40 MPH OVER THE SAN DIEGO COUNTY MOUNTAINS THIS EVENING WILL SUBSIDE...WHILE NORTHERLY WINDS INCREASE AND BECOME GUSTY OVER THE SAN BERNARDINO MOUNTAINS LATE. ROADS ABOVE 4000 FEET IN THE MOUNTAINS MAY BECOME SNOW COVERED AND SLIPPERY IN SPOTS...INCLUDING PORTIONS OF THE I-15 THROUGH THE CAJON PASS...AND THE I-8 CORRIDOR THROUGH SAN DIEGO COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY... SLIPPERY ROADS ARE POSSIBLE IN THE MOUNTAINS AND HIGH DESERT FOOTHILLS IN THE MORNING. STRONG AND GUSTY NORTH TO NORTHEAST WINDS WITH LOCAL GUSTS TO 50 MPH OR MORE ARE POSSIBLE OVER THE RIDGES AND THROUGH PASSES OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...INCLUDING THE SANTA ANA MOUNTAINS IN ORANGE COUNTY. THURSDAY...ANOTHER SYSTEM WILL MOVE THROUGH THE AREA AND COULD BRING MORE RAIN AND MOUNTAIN SNOW. STRONG AND GUSTY WINDS ARE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOWFALL AMOUNTS. JAD
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.